Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 313, NWS Kansas City, MO

November 17, 2015Howard County, Missouri

NWS Kansas City, MO issued this river flood warning at Nov 17, 2015, 8:03 PM CST for Howard County, Missouri. It took effect at Nov 17, 2015, 8:52 PM CST. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Nov 17, 2015, 8:03 PM CST (02:03 UTC)
In effect from
Nov 17, 2015, 8:52 PM CST
Expired
Nov 19, 2015, 9:25 AM CST
In force
37 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 12.73 ft at Nov 17, 2015, 10:00 PM CST.

actionminormoderate510152011/1811/1911/20
Action stage
11 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WGUS43 KEAX 180203
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
803 PM CST TUE NOV 17 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Lamine River near Otterville affecting Cooper County.
  Moniteau Creek near Fayette affecting Howard County.


  Petite Saline Creek near Boonville affecting Cooper County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-190203-
/O.NEW.KEAX.FL.W.0312.151118T0908Z-151119T1509Z/
/OTTM7.1.ER.151118T0908Z.151118T1200Z.151118T1509Z.NO/
803 PM CST TUE NOV 17 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Lamine River near Otterville.
* from late tonight to Thursday morning.
* At  7:15 PM Tuesday the stage was 9.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
  to rise to near 16.0 feet by Wednesday morning. The river will fall
  below flood stage by late Wednesday morning.
* At 15.0 feet...Low lying woodlands and fields along the river 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15    9.5   Tue 07 PM   16.0 Wednesday morning
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

MOC089-190202-
/O.NEW.KEAX.FL.W.0313.151118T0252Z-151119T1525Z/
/FYTM7.1.ER.151118T0252Z.151118T0700Z.151118T1525Z.UU/
803 PM CST TUE NOV 17 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Moniteau Creek near Fayette.
* until Thursday morning.
* At  7:30 PM Tuesday the stage was 10.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 19.0 feet by early Wednesday morning. The river will 
  fall below flood stage by late Wednesday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   10.5   Tue 07 PM   19.0 early Wednesday 
morning
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

MOC053-190202-
/O.EXT.KEAX.FL.W.0311.151118T0200Z-151119T1955Z/
/BONM7.1.ER.151118T0136Z.151118T1800Z.151118T1955Z.UU/
803 PM CST TUE NOV 17 2015

The Flood Warning continues for 
 The Petite Saline Creek near Boonville.

* from this evening to Thursday afternoon.
* At  7:30 PM Tuesday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 17.8 feet by early Wednesday afternoon. The river will
  fall below flood stage by early Wednesday afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   16.0   Tue 07 PM   17.8 early Wednesday 
afternoon
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
1 follow-up statement
805 
WGUS83 KEAX 181211
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
611 AM CST WED NOV 18 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Lamine River near Otterville affecting Cooper County.

  Moniteau Creek near Fayette affecting Howard County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.
  
  Petite Saline Creek near Boonville affecting Cooper County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-191211-
/O.CON.KEAX.FL.W.0314.000000T0000Z-151120T1928Z/
/SNZM7.2.ER.151118T1427Z.151119T0000Z.151119T1928Z.NO/
611 AM CST WED NOV 18 2015

The Flood Warning continues for
  The Grand River near Sumner.
* until Friday afternoon.
* At  5:45 AM Wednesday the stage was 22.5 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 31.6 feet by this evening. The river will fall below 
  flood stage by early Thursday afternoon.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   22.5   Wed 06 AM   31.6 this evening
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC053-181241-
/O.CAN.KEAX.FL.W.0312.000000T0000Z-151119T1509Z/
/OTTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
611 AM CST WED NOV 18 2015

The Flood Warning is cancelled for
  The Lamine River near Otterville.
* At  5:15 AM Wednesday the stage was 11.7 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 13.3 feet. The 
  river will continue to fall to 3.8 feet by Thursday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15   11.7   Wed 05 AM    9.0 this afternoon
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

MOC089-181241-
/O.CAN.KEAX.FL.W.0313.000000T0000Z-151119T1525Z/
/FYTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
611 AM CST WED NOV 18 2015

The Flood Warning is cancelled for
  The Moniteau Creek near Fayette.
* At  5:30 AM Wednesday the stage was 9.0 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 12.8 feet. The 
  river will continue to fall to 5.0 feet by Thursday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16    9.0   Wed 05 AM    8.7 this morning
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

MOC053-191210-
/O.CON.KEAX.FL.W.0311.000000T0000Z-151119T1955Z/
/BONM7.1.ER.151118T0131Z.151118T1800Z.151118T1955Z.UU/
611 AM CST WED NOV 18 2015

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until Thursday afternoon.
* At  5:30 AM Wednesday the stage was 17.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.8 feet by this
  afternoon. The river will fall below flood stage this afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   17.3   Wed 05 AM   17.8 this afternoon
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Nov 17, 5:44 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Nov 17, 5:44 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
544 PM CST TUE NOV 17 2015

.DISCUSSION...
Issued at 310 PM CST TUE NOV 17 2015

Strong warm and moist advection ahead of very strong upper storm
system has allowed for a prolonged but much needed soaking rainfall
across the area. The moist advection has brought up precipitable
water values that are between 4 and 5 standard deviations above
normal. With this much moisture advecting into the region and plenty
of ascent from the approaching upper trough, widespread rain amounts
in the 2 to 3 inch amount have either occurred or are likely to have
occurred when all is said and done. This will lead to significant
improvements in the short-term drought conditions we've experienced.
The dry slot associated with the upper PV anomaly should progress
eastward this evening and overnight. Short-range high-resolution
models suggest there may be an area of showers associated with the
advancing dry slot but behind the main precipitation area to the
east. The timing of this suggest that there will be very limited
instability so think if this precipitation occurs it will be in the
form of showers.

Cloud cover will also scatter out as the dry slot moves overhead but
as the upper low tracks east, low stratus should fill back in on the
back side of the storm system. This cloud cover should stick around
for the better part of the day Wednesday and when combined with cold
advection should make for a very chilly day. Have lowered high
temperatures based on that thinking and looks like we'll have a hard
time getting close to normal as highs top out in the lower 50s.

Once this system moves away it looks quiet, at least for a few days,
with temperatures close to or a little below normal. The next system
will affect the region Friday and Friday night. Models have come
into a little better agreement with the timing of the upper wave. So
felt confident enough to raise PoPs substantially Friday into Friday
night. A fast moving upper shortwave trough will move along with the
northwesterly flow. As the wave ejects into the Plains, a surface low
will deepen and track across the forecast area. Temperatures cold
enough for snowfall will advect into the area on the northwestern
side of the low and as a result, it looks like a good chance for
northern Missouri, north of Highway 36, to see some light
accumulating snow, perhaps a dusting to half an inch or so. Very
cold temperatures will fill in behind this system for the weekend. By
Sunday morning, lows in the teens look possible, at least of northern
Missouri, but possibly across much of eastern Kansas and west central
to central Missouri as well.

Some moderation of temperatures should occur early next week but it
will be still be chilly compared to the recent past. The upper
pattern becomes a little more convoluted early next week. The GFS
keeps the area in northwesterly flow with a ridge building over the
Intermountain West. The GEM and the ECMWF have more of split flow
regime with a trough moving into the West Coast. As a result, the GFS
is quick to bring another shortwave into the area with the northwest
flow while the GEM and the ECMWF keep the area dry through Tuesday.
Have kept the forecast dry through Tuesday given the agreement
between the GEM and the ECMWF.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 537 PM CST TUE NOV 17 2015

While the heavier rain showers have moved into northeast and eastern
MO scattered showers will linger across northwest MO and northeast KS
into the mid evening. A dry slot is nosing in from the southwest will
erode the back edge of the IFR ceilings early this evening, lifting
them to VFR thresholds. But that will only last a handful of hours as
the wrap around MVFR ceilings tied to the core of the storm system spread
northeast. Will likely see a band or pocket of light rain with the
core of this system affect far eastern KS and the northwest 1/3 of MO
during the morning hours. MVFR ceilings will lift as winds veer to
the southwest and become quite gusty from the southwest during the
afternoon hours.

&&

.EAX Watches/Warnings/Advisories...
KS...NONE.
MO...NONE.
&&

DISCUSSION...CDB
AVIATION...MJ
Hazardous weather outlook, Nov 17, 5:42 AM CST, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 AM CST TUE NOV 17 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181145-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
542 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY HOWEVER ANY STORM
 THAT DOES DEVELOP WILL NOT BE SEVERE..

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY HOWEVER...SEVERE WEATHER
 IS NOT EXPECTED AT THIS TIME.

 1 TO 2 INCHES OF RAINFALL WILL BE POSSIBLE BY WEDNESDAY NIGHT
 HOWEVER FLOODING IS NOT EXPECTED DUE TO RECENT DRY CONDITIONS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 6:19 PM CSTRiver Flood WarningEAXCooper44 hr
Nov 17, 8:03 PM CSTRiver Flood WarningEAXCooper37 hr
Nov 17, 9:42 PM CSTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston64 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.